Accretive (*)-extensions and Realization Problems

  • Yury ArlinskiĭEmail author
  • Sergey Belyi
  • Eduard Tsekanovskiĭ
Conference paper
Part of the Operator Theory: Advances and Applications book series (OT, volume 221)


We present a solution of the extended Phillips-Kato extension problem about existence and parametrization of all accretive (*)-extensions (with the exit into triplets of rigged Hilbert spaces) of a densely defined non-negative operator.I n particular, the analogs of the von Neumann and Friedrichs theorems for existence of non-negative self-adjoint (*)-extensions are obtained. Relying on these results we introduce the extremal classes of Stieltjes and inverse Stieltjes functions and show that each function from these classes can be realized as the impedance function of an L-system.I t is proved that in this case the realizing L-system contains an accretive operator and, in case of Stieltjes functions, an accretive (*)-extension.M oreover, we establish the connection between the above-mentioned classes and the Friedrichs and Kre”n-von Neumann extremal non-negative extensions.


Accretive operator L-system realization 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Akhiezer, N.I., Glazman, I.M.: Theory of Linear Operators in Hilbert Space. Dover, New York, (1993)zbMATHGoogle Scholar
  2. 2.
    Ando, T., Nishio, K.: Positive Selfadjoint Extensions of Positive Symmetric Operators. Tohóku Math. J., 22, 65-75 (1970)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Arlinskii, Yu.M.: On inverse problem of the theory of characteristic functions of unbounded operator colligations. Dopovidi Akad. Nauk Ukrain. RSR, Ser. A, No. 2, 105-109 (1976)MathSciNetGoogle Scholar
  4. 4.
    Arlinskii, Yu.M.: Regular (*)-extensions of quasi-Hermitian operators in rigged Hilbert spaces. (Russian), Izv. Akad. Nauk Armyan. SSR, Ser.Mat., 14, No. 4, 297-312 (1979)MathSciNetGoogle Scholar
  5. 5.
    Arlinskii, Yu.M.: On regular (*)-extensions and characteristic matrix-valued functions of ordinary differential operators. Boundary value problems for differential operators, Kiev, 3-13, (1980)Google Scholar
  6. 6.
    Arlinskii, Yu.M: On accretive (*)-extensions of a positive symmetric operator. (Russian), Dokl. Akad. Nauk. Ukraine, Ser. A, No. 11, 3-5 (1980)Google Scholar
  7. 7.
    Arlinskii, Yu.M., Tsekanovskii, E.R.: Nonselfadjoint contractive extensions of a Her-mitian contraction and theorems of Krein. Russ. Math. Surv., 37:1, 151-152 (1982)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Arlinskii, Yu.M., Tsekanovskii, E.R.: Sectorial extensions of positive Hermitian operators and their resolvents. (Russian), Akad. Nauk. Armyan. SSR, Dokl., 79, No. 5, 199-203 (1984)MathSciNetGoogle Scholar
  9. 9.
    Arlinskii, Yu.M., Tsekanovskii, E.R.: Regular (*)-extension of unbounded operators, characteristic operator-functions and realization problems of transfer mappings of linear systems. Preprint, VINITI, 2867-79, Dep.-72 (1979)Google Scholar
  10. 10.
    Yu.M. Arlinskiiand E.R. Tsekanovskii: Quasi-self-adjoint contractive extensions of Hermitian contractions, Teor. Funkts., Funkts. Anal. Prilozhen, 50, 9-16 (1988) (Russian). English translation in J. Math. Sci. 49, No. 6, 1241-1247 (1990).Google Scholar
  11. 11.
    Arlinskii, Yu.M., Tsekanovskii, E.R: Linear systems with Schrödinger operators and their transfer functions. Oper. Theory Adv. Appl., 149, 47-77 (2004)MathSciNetGoogle Scholar
  12. 12.
    Arlinskii, Yu.M., Tsekanovskii, E.R: The von Neumann problem for nonnegative symmetric operators. Integral Equations Operator Theory, 51, No. 3, 319-356 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Belyi, S.V., Hassi, S., de Snoo, H.S.V., Tsekanovskii, E.R.: On the realization of inverse of Stieltjes functions. Proceedings of MTNS-2002, University of Notre Dame, CD-ROM, 11p., (2002)Google Scholar
  14. 14.
    Belyi, S.V., Tsekanovskii, E.R.: Realization theorems for operator-valued R-functions. Operator theory: Advances and Applications, 98,Birkhäuser Verlag Basel, 55-91 (1997)Google Scholar
  15. 15.
    Belyi, S.V., Tsekanovskii, E.R.: Multiplication Theorems for J-contractive operator-valued functions. Fields Institute Communications, 25, 187-210 (2000)MathSciNetGoogle Scholar
  16. 16.
    Belyi, S.V., Tsekanovskii, E.R.: On classes of realizable operator-valued R-functions. Operator theory: Advances and Applications, 115, Birkhäuser Verlag Basel, (2000), 85-112.Google Scholar
  17. 17.
    Belyi, S.V., Tsekanovskii, E.R.: Stieltjes like functions and inverse problems for systems with Schrödinger operator. Operators and Matrices, vol. 2, No. 2, 265-296 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Belyi, S.V., Tsekanovskii, E.R.: Inverse Stieltjes like functions and inverse problems for systems with Schrödinger operator. Operator Theory: Advances and Applications, vol. 197, 21-49 (2009)MathSciNetGoogle Scholar
  19. 19.
    Douglas, R.G.: On majorization, factorization and range inclusion of operators in Hilbert space. Proc. Amer. Math. Soc. 17, 413-416 (1966)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Dovzhenko, I., Tsekanovskii, E.R.: Classes of Stieltjes operator-valued functions and their conservative realizations. Soviet Math. Dokl., 41, no. 2, 201-204 (1990)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Fillmore, P.A., Williams, J.P.: On operator ranges. Advances in Math. 7, 254-281 (1971)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Gesztesy, F., Tsekanovskii, E.R.: On Matrix-Valued Herglotz Functions. Math. Nachr. 218, 61-138 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Kac, I.S., Krein, M.G.:.R-functions - analytic functions mapping the upper half-plane into itself. Amer. Math. Soc. Transl., (2), 103, 1-18 (1974)zbMATHGoogle Scholar
  24. 24.
    Kato, T.: Perturbation Theory for Linear Operators. Springer-Verlag, (1966)Google Scholar
  25. 25.
    Krein, M.G.: The Theory of Selfadjoint Extensions of Semibounded Hermitian Transformations and its Applications. I, (Russian) Mat. Sbornik 20, No. 3, 431-495 (1947)MathSciNetGoogle Scholar
  26. 26.
    Krein, M.G.: The Theory of Selfadjoint Extensions of Semibounded Hermitian Transformations and its Applications, II, (Russian) Mat. Sbornik 21, No. 3, 365-404 (1947)MathSciNetGoogle Scholar
  27. 27.
    Krein, M.G., Langer, H.: Über die Q-Function eines II-Hermiteschen Operators im Raum II. Acta Sci. Math. Szeged, 34, 191-230 (1973)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Malamud, M.: On some classes of Hermitian operators with gaps. (Russian) Ukrainian Mat.J., 44, No. 2, 215-234 (1992)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Naimark, M.A.: Linear Differential Operators II. F. Ungar Publ., New York, (1968)zbMATHGoogle Scholar
  30. 30.
    Okunskii, M.D., Tsekanovskii, E.R.: On the theory of generalized selfadjoint extensions of semibounded operators. (Russian) Funkcional. Anal. i Prilozen., 7, No. 3, 92-93 (1973)MathSciNetGoogle Scholar
  31. 31.
    Phillips, R.: On dissipative operators, in "Lectures in Differential Equations", vol. II, Van Nostrand-Reinhold, New York, 65-113 (1965).Google Scholar
  32. 32.
    Tsekanovskiii, E.R.: Non-self-adjoint accretive extensions of positive operators and theorems of Friedrichs-Krein-Phillips. Funct. Anal. Appl. 14, 156-157 (1980)CrossRefGoogle Scholar
  33. 33.
    Tsekanovskii, E.R.: Friedrichs and Krein extensions of positive operators and holo-morphic contraction semigroups. Funct. Anal. Appl. 15, 308-309 (1981)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Tsekanovskii, E.R.: Accretive Extensions and Problems on Stieltjes Operator-Valued Functions Relations. Operator Theory: Advan. and Appl., 59, 328-347 (1992)MathSciNetGoogle Scholar
  35. 35.
    Tsekanovskii, E.R., Smuljan, Yu.L.: The theory of bi-extensions of operators on rigged Hilbert spaces. Unbounded operator colligations and characteristic functions. Russ. Math. Surv., 32, 73-131 (1977)CrossRefGoogle Scholar

Copyright information

© Springer Basel 2012

Authors and Affiliations

  • Yury Arlinskiĭ
    • 1
    Email author
  • Sergey Belyi
    • 2
  • Eduard Tsekanovskiĭ
    • 3
  1. 1.Department of MathematicsEast Ukrainian National UniversityLuganskUkraine
  2. 2.Department of MathematicsTroy UniversityTroyUSA
  3. 3.Department of MathematicsNiagara UniversityNew YorkUSA

Personalised recommendations